Alert archive / West Virginia / Wind Advisories in 2026

Wind Advisory 3, NWS Charleston, WV

February 22, 2026Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this wind advisory at Feb 22, 2026, 1:22 AM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Feb 22, 2026, 7:00 PM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2026, 1:22 AM EST (06:22 UTC)
In effect from
Feb 22, 2026, 7:00 PM EST
Expired
Feb 23, 2026, 5:53 PM EST
In force
23 hr
Issued by
NWS Charleston, WV

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 6.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2026-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2026-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2093 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

517 
WWUS71 KRLX 220622
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
122 AM EST Sun Feb 22 2026

WVZ523-526-221430-
/O.NEW.KRLX.WI.Y.0003.260223T0000Z-260224T0300Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
122 AM EST Sun Feb 22 2026

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST 
MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 7 PM this evening to 10 PM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

20
6 follow-up statements
670 
WWUS71 KRLX 221411
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
911 AM EST Sun Feb 22 2026

WVZ523-526-230030-
/O.CON.KRLX.WI.Y.0003.260223T0000Z-260224T0300Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
911 AM EST Sun Feb 22 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM 
EST MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 7 PM this evening to 10 PM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

ARJ
649 
WWUS71 KRLX 222304
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
604 PM EST Sun Feb 22 2026

WVZ523-526-230715-
/O.CON.KRLX.WI.Y.0003.260223T0000Z-260224T0300Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
604 PM EST Sun Feb 22 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 10 PM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

RPY
589 
WWUS71 KRLX 230625
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
125 AM EST Mon Feb 23 2026

WVZ523-526-231430-
/O.CON.KRLX.WI.Y.0003.000000T0000Z-260224T0300Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
125 AM EST Mon Feb 23 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

5
317 
WWUS71 KRLX 231414
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
914 AM EST Mon Feb 23 2026

WVZ523-526-232215-
/O.CON.KRLX.WI.Y.0003.000000T0000Z-260224T0300Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
914 AM EST Mon Feb 23 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

26
541 
WWUS71 KRLX 232052
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
352 PM EST Mon Feb 23 2026

WVZ523-526-240300-
/O.CON.KRLX.WI.Y.0003.000000T0000Z-260224T0300Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
352 PM EST Mon Feb 23 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

RPY
043 
WWUS71 KRLX 232253
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
553 PM EST Mon Feb 23 2026

WVZ523-526-240000-
/O.CAN.KRLX.WI.Y.0003.000000T0000Z-260224T0300Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
553 PM EST Mon Feb 23 2026

...WIND ADVISORY IS CANCELLED...

Winds have decreased below Wind Advisory levels, therefore the Wind 
Advisory has been cancelled.


$$

RPY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 22, 12:45 AM EST, 37 minutes earlier. Its key messages:

  • 1) A system brings colder weather and an opportunity for accumulating snow late tonight through Monday. Hazardous travel conditions likely.
  • 2) Plunging temperatures will sweep across the entire region, rapidly freezing any lingering wet surfaces tonight into Monday. Expect dangerous, icy travel conditions anywhere, even in areas that received lesser snowfall amounts.
  • 3) Additional precipitation chances arrive with a couple of mid to late week systems.
Area forecast discussion, Feb 22, 12:45 AM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
1245 AM EST Sun Feb 22 2026

.WHAT HAS CHANGED...
350 PM update...

A Winter Weather Advisory has issued for Buchanan and Dickenson
Counties in Virginia from 1 AM tonight to 1 AM Tuesday.

Previous Discussion follows...
Winter Storm Watches have been UPGRADED to Winter Storm
Warnings for the following areas: Eastern mountains and western
foothills of WV for snow accumulations of 5 to 12 inches expected,
and portions of southern, central, and northern WV for snow
accumulations of 2 to 5 inches expected.

Confidence is increasing for the formation of heavy snowbands over
SE OH, NE KY, and most parts of WV late tonight into Sunday.

Critical Travel Hazard: Flash Freeze late tonight into Monday
night.

&&

.KEY MESSAGES...
- 1) A system brings colder weather and an opportunity for
  accumulating snow late tonight through Monday. Hazardous
  travel conditions likely.

- 2) Plunging temperatures will sweep across the entire region, rapidly
  freezing any lingering wet surfaces tonight into Monday.
  Expect dangerous, icy travel conditions anywhere, even in
  areas that received lesser snowfall amounts.

- 3) Additional precipitation chances arrive with a couple of
  mid to late week systems.

&&

.DISCUSSION...
KEY MESSAGE 1...
350 PM update...

Confidence is high that between 2 and 4 inches of snow will fall
across Buchanan and Dickenson Counties in Virginia. That said, a
winter weather advisory has been issued starting 1 AM tonight to
1 AM Tuesday. Winds could be breezy between 20 and 35 mph so
patchy areas of blowing snow could be possible especially in the
higher elevations and ridge tops of these counties. Travel
Sunday and Monday will likely be hazardous with snow and a flash
freeze causing slick roads.

Previous Discussion follows...
A low pressure system passes by to the south tonight, tracking east
off the Carolinas coast, while an upper trough shifts into the area
on Sunday. Precipitation should begin with rain this evening,
transitioning into a mix of rain and snow tonight, and into all snow
by Sunday morning. Meanwhile, an upper level trough ushers in much
colder air into the local region Sunday into Monday. Although the
developing coastal low begins to pull away from the area Sunday
night into Monday, moisture transported into the area under
northwest flow from off the Great Lakes should allow snow to
continue through Monday.

Gusty northwest flow and good Great Lakes moisture connection will
allow for snowbands to develop over the lowlands later tonight, and
then squeeze moisture against the mountains Sunday through Monday
evening to produce significant upslope snow accumulations, up to 15
inches at the highest peaks. Travel will be difficult to impossible
over these areas. Upslope snow should wind down once the upper
trough departs to the east early Tuesday morning.

WPC snowband probability tracker suggests a signal for snowbands
formation across central and eastern West Virginia sunday
through Sunday night. Intense bursts of heavy snow in a short
period of time are possible. Gusty winds leading to blowing snow
and visibility rapidly falling to less than one-quarter mile
may be possible. Wind gusts up to 45 mph are expected.

Probabilities for 4+ inches of snow have increased to near 100%
across the higher elevations of the northeast mountains. Similarly,
the probabilities for these areas exceeding 6 and 8 inches have
increased to 80% and 60%, respectively. Across central WV, there is
a 55% probability of exceeding 4 inches of snow. However, the
official expected snowfall totals by Monday evening are 5 to 12
inches across the northeast mountains, 4 to 5 inches across the
western foothills, and 2 to 4 inches across central WV and Kanawha
Metro Area. These accumulations will result in a moderate to high
threat for hazardous, snow-covered roads and broader travel
disruptions during this period.

KEY MESSAGE 2...
An upper-level trough will usher much colder air into the local
region from Sunday into Monday. Under northwest flow, strong
cold air advection (CAA) is expected to drive H850 temperatures
down from 0C to -10C by Sunday night. This sharp temperature
drop will likely cause a FLASH FREEZE of any lingering surface
moisture, resulting in dangerous, icy travel conditions across
the entire forecast area, even at locations that receive lesser
snow amounts. Be aware of black ice formation. Bridges and
underpasses freeze much faster than regular roads and become
treacherous first.

KEY MESSAGE 3...
Precipitation chances return mid-to-late week as a pair of systems
cross the region. Forecast models show good consensus on the first
system tracking to our north on Wednesday.

A second system is slated for Thursday into Friday, though significant
uncertainty remains regarding its exact track and timing. Mild temperatures
should favor rain as the primary precipitation type, though a wintry
mix cannot be ruled out across the northeast mountains and
portions of SE Ohio.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Ceilings are lowering to MVFR while light rain and snow showers
prompt periodic visibility restrictions within the area early this
morning. Snow showers spreading into the area from the
northwest then allow widespread MVFR to IFR ceilings and IFR or
worse visibilities to persist for the rest of the TAF period.

Light west ot northwest winds are expected to increase during
the day, with 20 to 30 kt gusts possible in the afternoon.
Stronger gusts are also possible along the higher ridges of the
northeast mountains.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z MONDAY...

FORECAST CONFIDENCE: Medium

ALTERNATE SCENARIOS: Onset time of snow may vary from forecast.
Flight conditions could be worse than anticipated in wind and
heavier snow.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       21   22   23   00   01   02   03   04   05   06   07   08
EST 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    M    M    L    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    M    L    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    M    H    H    H    M    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    M    M    L    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    L    H    H    M

AFTER 06Z MONDAY...
IFR conditions expected in snow and low ceilings, particularly
across the mountains Sunday night and Monday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Storm Warning until 1 AM EST Tuesday for WVZ008-013>020-
     024>034-039-040-515>526.
OH...None.
KY...None.
VA...Winter Weather Advisory until 1 AM EST Tuesday for VAZ003-004.

&&

DISCUSSION...ARJ/LTC
AVIATION...20

Nearby

Wind Advisories in West Virginia, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.